Alert archive / Tennessee / Flash Flood Warnings in 2001

Flash Flood Warning 22, NWS Morristown, TN

August 30, 2001Blount County, Knox County, Tennessee

NWS Morristown, TN issued this flash flood warning at Aug 30, 2001, 8:05 AM EDT for Blount County, Knox County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 30, 2001, 8:05 AM EDT (12:05 UTC)
Expired
Aug 30, 2001, 11:00 AM EDT
In force
3 hr
Issued by
NWS Morristown, TN
Area
Whole counties

Counties Blount County, TN, Knox County, TN

The radar

The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.1 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
315 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMRX 301207
FFWMRX
TNC009-093-301500-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
805 AM EDT THU AUG 30 2001

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BLOUNT COUNTY IN EAST TENNESSEE
  KNOX COUNTY IN EAST TENNESSEE

* UNTIL 1100 AM EDT

* AT 758 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN FROM KARNS TO TOWNSEND...OR FROM
  8 MILES WEST OF KNOXVILLE TO 11 MILES SOUTHEAST OF MARYVILLE.  THE
  THUNDERSTORM PRODUCING THE FLASH FLOOD WAS MOVING EAST AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  EAGLETON VILLAGE...ALCOA...KARNS...MARYVILLE...POWELL...WALLAND...
  TOWNSEND...BEARDEN...WILDWOOD...KNOXVILLE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

$$

LAT...LON 3594 8424 3556 8394 3563 8373 3611 8387

GH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 8:50 PM EDT, 11 hours 15 minutes earlier.

Area forecast discussion, Aug 29, 8:50 PM EDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
850 PM EDT WED AUG 29 2001

DIURNAL CONVECTION HAS JUST ABOUT DIMINISHED EXCEPT FOR ONE
THUNDERSTORM ACROSS WISE COUNTY...AND THIS ACTIVITY SHOULD DISSIPATE
WITHIN THE HOUR.  WILL DROP POPS FOR JUST ABOUT ALL AREAS...EXPECT
SE TN AND SW NC. 50H SHORTWAVE/SHEAR AXIS ACROSS EASTERN ARKANSAS
AND NORTHERN MISSISSIPPI WILL CONTINUE TO SHEAR OUT AS ENERGY
STRETCHES ACROSS SOUTHEAST TENNESSEE. THEREFORE WILL KEEP A SLIGHT
CHANCE OF SHOWERS AND STORMS IN THIS REGION OVERNIGHT.

SHOULD BE ENOUGH CI ACROSS THE SOUTHERN HALF OF THE CWA TO KEEP
MOSTLY CLOUDY SKIES...BUT ACROSS SW VA AND NE TN WILL GO WITH PARTLY
CLOUDY SKIES OVERNIGHT. WITH THOSE PARTLY CLOUDY SKIES...AND CURRENT
DEW POINTS IN THE MID 60S TO 70...WILL ADD PATCHY FOG TO THE
FORECAST AS WELL.  TEMPS LOOK ON TARGET.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

RBP

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 11:25 AM EDTFlash Flood WarningMRXWashington2 hr

Nearby

Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.